MAUDE Adverse Event Report: MICROVENTION, INC. HEADWAY 21+; CATHETER, INTRAVASCULAR, DIAGNOSTIC

MICROVENTION, INC. HEADWAY 21+; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number MC212156S-AL
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation found the returned microcatheter to exhibit delaminated ptfe lining, exposed braid and a lumen coil protruding into the lumen at the hub transition, which would have caused the resistance described in the reported event.The stent pusher was returned with the warning marks damaged, which is consistent with the customer provided image.The damage to the warning marks is consistent with the pusher getting caught on the protruding coil during advancement.The physical evaluation of the device could not identify the conditions or circumstances that led to the exposed braid, but this conditions is consistent with a deviation in the manufacturing process.The ptfe damage is consistent with attempting to advance another device into the microcatheter with the exposed braid/lumen coil.
 
Event or Problem Description
It was reported when treating a aci aneurysm, a fredx should be used.The xfred could not be completely pushed through the headway21.Upon closer inspection, it was noticed that there was a foreign object on the pusher wire.To successfully finish the intervention, another headway21 with the same and another xfred2513 were taken.No injury to the patient.When the device was received for evaluation, the investigation findings found an exposed braid.

Brand Name
HEADWAY 21+
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key24310020
Report Number2032493-2026-00076
Device Sequence Number21252527
Product Code DQO
UDI-Device Identifier00842429117484
UDI-Public(01)00842429117484(11)250224(17)280131(10)0001011800
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K120917
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMC212156S-AL
Device Lot Number0001011800
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2026
Initial Report FDA Received Date02/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown